Alert archive / Florida / Gale Warnings in 2022

Gale Warning 4, NWS Melbourne, FL

March 30, 2022

NWS Melbourne, FL issued this gale warning at Mar 30, 2022, 2:18 PM EDT. It took effect at Mar 30, 2022, 10:00 PM EDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2022, 2:18 PM EDT (18:18 UTC)
In effect from
Mar 30, 2022, 10:00 PM EDT
Expired
Mar 31, 2022, 6:09 PM EDT
In force
20 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

311 
WHUS72 KMLB 301818
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
218 PM EDT Wed Mar 30 2022

AMZ570-572-575-310800-
/O.EXT.KMLB.SC.Y.0025.000000T0000Z-220331T0200Z/
/O.UPG.KMLB.GL.A.0004.220331T0000Z-220401T0000Z/
/O.NEW.KMLB.GL.W.0004.220331T0200Z-220401T0000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
218 PM EDT Wed Mar 30 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 25 kt with frequent
  gusts up to 35 kt and seas building 6 to 8 feet. For the Small 
  Craft Advisory, southeast winds 20 to 25 kt with gusts up to 30 
  kt.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and 
  Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...For the Gale Warning, from 10 PM this evening to 8 PM 
  EDT Thursday. For the Small Craft Advisory, until 10 PM EDT 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ550-552-555-310800-
/O.CON.KMLB.SC.Y.0025.000000T0000Z-220401T0000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
218 PM EDT Wed Mar 30 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WHAT...Southeast winds 15 to 25 kt with occasional gusts up to
  35 kt and seas building to 5 to 6 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and 
  Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
4 follow-up statements
281 
WHUS72 KMLB 310205
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1005 PM EDT Wed Mar 30 2022

AMZ570-572-575-010000-
/O.EXP.KMLB.SC.Y.0025.000000T0000Z-220331T0200Z/
/O.CON.KMLB.GL.W.0004.000000T0000Z-220401T0000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1005 PM EDT Wed Mar 30 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

* WHAT...South winds around 25 kt with frequent gusts up to 35 kt
  and seas 6 to 8 feet.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ550-552-555-010000-
/O.CON.KMLB.SC.Y.0025.000000T0000Z-220401T0000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1005 PM EDT Wed Mar 30 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WHAT...South winds 20 to 25 kt with occasional gusts up to 35 
  kt and seas 5 to 6 feet.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
008 
WHUS72 KMLB 310739
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
339 AM EDT Thu Mar 31 2022

AMZ570-572-575-312000-
/O.CON.KMLB.GL.W.0004.000000T0000Z-220401T0000Z/
/O.EXB.KMLB.SC.Y.0025.220401T0000Z-220401T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
339 AM EDT Thu Mar 31 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EDT FRIDAY...

* WHAT...South winds 20 to 25 kt with frequent gusts near 35 kt
  and seas 6 to 7 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and 
  Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...For the Gale Warning, until 8 PM EDT this evening. For 
  the Small Craft Advisory, from 8 PM this evening to 10 AM EDT 
  Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ550-552-555-312000-
/O.CON.KMLB.SC.Y.0025.000000T0000Z-220401T0000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
339 AM EDT Thu Mar 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South winds 20 to 25 kt with occasional gusts up to 35 
  kt and seas 5 to 6 feet.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
780 
WHUS72 KMLB 312014
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
414 PM EDT Thu Mar 31 2022

AMZ570-572-575-010200-
/O.EXT.KMLB.GL.W.0004.000000T0000Z-220401T0200Z/
/O.EXT.KMLB.SC.Y.0025.220401T0200Z-220401T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
414 PM EDT Thu Mar 31 2022

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT FRIDAY...

* WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts
  near 35 kt and seas 5 to 7 feet. For the Small Craft Advisory,
  south winds 20 to 25 kt with occasional gusts to 35 kt and seas
  4 to 6 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- 
  Brevard County Line to Sebastian Inlet 20-60 nm and Flagler 
  Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...For the Gale Warning, until 10 PM EDT this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 10 AM EDT 
  Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ550-552-555-010200-
/O.EXT.KMLB.SC.Y.0025.000000T0000Z-220401T0200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
414 PM EDT Thu Mar 31 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...South winds 20 to 25 kt with occasional gusts up to 35 
  kt and seas 5 to 7 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and 
  Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
720 
WHUS72 KMLB 312209
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
609 PM EDT Thu Mar 31 2022

AMZ570-572-575-011400-
/O.CAN.KMLB.GL.W.0004.000000T0000Z-220401T0200Z/
/O.EXT.KMLB.SC.Y.0025.220331T2209Z-220401T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
609 PM EDT Thu Mar 31 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 5 
  to 7 feet.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-010200-
/O.CON.KMLB.SC.Y.0025.000000T0000Z-220401T0200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
609 PM EDT Thu Mar 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...South winds 20 kt with gusts up to 25 kt and seas 4 to 7
  feet.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Mar 30, 9:53 AM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Mar 30, 9:53 AM EDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
953 AM EDT Wed Mar 30 2022

.DISCUSSION...

...Increasing SE Winds Will Produce Deteriorating Boating
Conditions and a Fire Weather Sensitive Day...

Current-Tonight...Stubborn patchy dense fog has lifted from portions
of Seminole and inland Volusia counties. The pressure gradient
tightens today as high pressure pulls further seaward and a frontal
boundary approaches from the northwest. SE winds will average 15-20
mph with frequent gusts to 25 to 30 mph across much of the area
today. This remains just below our Wind Advisory criteria but will
monitor, especially along the Space/Treasure coasts in the event we
need to upgrade (short fuse). Winds will decrease slowly this
evening and may remain in upwards of 10 mph over the interior and 15
mph at the coast overnight.

Previous...Low and mid levels will remain dry so no rain will occur
though moisture aloft will support cirrus streaming overhead. Max
temps will be quite warm reaching the upper 80s interior but should
stay below any records; lower 80s beachside. Min temps will be
milder tonight, holding in the mid to upper 60s, even lower 70s
beachside.

A Red Flag Warning has been issued for Orange, Seminole, Osceola,
and Okeechobee counties from 12pm today thru 8pm tonight.

&&

.AVIATION...Stubborn IFR/LIFR fog has lifted this morning from
portions of Seminole and inland Volusia counties. Expect stronger SE
winds to mix down with surface heating late this morning and
afternoon areawide. SE winds will pick up 15-17 knots with gusts up
to 25 kts this aftn. Winds will decrease with sunset near 10 knots
inland terminals but hold near 15 knots coastal terminals.

&&

.MARINE...Today-Tonight...High pressure continues to push seaward
through the mid Atlc. The pressure gradient tightens with SE winds
ahead of an approaching frontal boundary. Expect deteriorating
conditions through the day and tonight. The SE winds will increase
near 20 knots this afternoon and 20-25 knots tonight with frequent
higher gusts. A Small Craft Adv will go into effect early this
afternoon across all the waters. Frequent gusts to Gale force are
possible tonight over the offshore waters so a Gale Watch is in
effect there. Seas will become very choppy 4-5 FT this afternoon and
5-7 FT tonight (Gulf Stream).

&&

.FIRE WEATHER...Today...Previous...Breezy/gusty SE winds will
increase 15 to 20 mph with higher gusts by aftn which will bring
slightly higher dewpoints and RH values esp to the coast where min
RH values will hold near 50 percent. RH values over the interior
will fall near 30-35 percent across Lake County/western Orange and
down the Kissimmee River basin which will produce near Red Flag
conditions. All of EC FL will have sensitive fire weather conditions
as the winds will be capable of rapid spread of any new or ongoing
fires, even along the coast where RH values will be higher. A Red
Flag Warning has been issued for Okeechobee, Osceola, Orange, and
Seminole counties from 12pm thru 8pm tonight.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EDT this evening for Okeechobee-
     Orange-Osceola-Seminole.

AM...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
     Thursday for Flagler Beach to Volusia-Brevard County Line 0-
     20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
     Brevard County Line to Sebastian Inlet 0-20 nm.

     Gale Watch from this evening through Thursday evening for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 2 PM this afternoon to 8 PM EDT this
     evening for Flagler Beach to Volusia-Brevard County Line 20-
     60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

&&

Sedlock/Haley
Hazardous weather outlook, Mar 30, 1:42 PM EDT, 36 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
142 PM EDT Wed Mar 30 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-310200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
142 PM EDT Wed Mar 30 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.HIGH WIND IMPACT...
Southeast winds will increase 15 to 20 mph with gusts to 30 mph, 20
TO 25 mph along the coast with gusts to 35 mph here. These
conditions will make boating hazardous on the intracoastal waters
and inland lakes. A Wind Advisory is in effect for coastal Brevard
and the Treasure Coast through 10 pm tonight.

.RIP CURRENT IMPACT...
Gusty southeast winds will produce choppy surf and a strong
northward flowing longshore current. There will also be a Moderate
risk of rip currents. If you choose to enter the rough surf, do so
only within sight of a lifeguard, and never swim alone.

.WIND AND SEA IMPACT...
Southeast winds will increase near 20 knots this afternoon then 20
to 25 knots tonight with frequent gusts to Gale force over the
offshore waters. A Small Craft Advisory will go into effect this
afternoon and a Gale Warning for the offshore waters will be in
effect beginning at 10 pm.

.FIRE WEATHER IMPACT...
Breezy and gusty southeast winds will produce a high fire weather
danger across all of east central Florida. Although humidities
will be somewhat higher near the coast, the gusty winds will
promote rapid spread of any new or existing fires. Any outdoor
burning is discouraged as the recent dry conditions combined with
the winds could generate fire control problems. A Red Flag Warning
will be in effect for Seminole, Orange, Osceola, and Okeechobee
counties this afternoon and evening.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Strong and gusty South winds on Thursday will again produce a high
fire weather danger. Even though humidities will be slightly
higher, the frequently gusty winds could produce control problems
for any prescribed burns and cause rapid spread of any new or
ongoing wildfires.

Hazardous boating conditions will continue Thursday with gusts to
Gale force possible offshore. A cold front will bring increased
rain and lightning storm chances late Thursday into Friday. A few
storms could be strong containing gusty winds and heavy rainfall.
The front is forecast to become nearly stationary across the
Florida peninsula this weekend which will produce scattered to
numerous showers and embedded storms each day.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:11 PM EDTGale WatchMLB16 hr
Mar 29, 10:11 PM EDTSmall Craft AdvisoryMLB60 hr
Mar 30, 5:15 AM EDTBeach Hazards StatementMLBVolusia47 hr
Mar 30, 7:59 AM EDTDense Fog AdvisoryMLBLake, Seminole, Volusia87 min
Mar 30, 9:15 AM EDTRed Flag WarningMLBOkeechobee, Orange, Osceola, Seminole8 hr
Mar 30, 1:26 PM EDTWind AdvisoryMLB9 hr

Nearby

Gale Warnings in Florida, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.